MAUDE Adverse Event Report: AESCULAP AG ACTIV L PE-INLAY 8.5MM; IMPLANTS SPINAL MOTION

AESCULAP AG ACTIV L PE-INLAY 8.5MM; IMPLANTS SPINAL MOTION
Model Number SW965
Medical Device Problem Codes Migration or Expulsion of Device (1395); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Joint Disorder (2373); Insufficient Information (4580)
Date of Event 06/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with the product activ l pe-inlay 8.5mm.Specifically, it was reported that there was an anterior migration of implants 6 months post operation.A revision surgery was necessary.Additional information has been requested.The adverse event / malfunction is filed under aag reference (b)(4) ((b)(4)).Associated medwatch-reports: 9610612-2020-00287 (400477177 / sw981k).9610612-2020-00288 (400477178 / sw986k).
 
Additional Manufacturer Narrative
Additional information received on 02 juli2020.The operation report is not provided, the implant activ l was removed and posterior pedicle screws from a competitor were placed.They have one image of the 6 month post -op lateral, its shows slight subsidence of the superior plate.Unfortunately, this patient had not gone back to an activl trained surgeon.Associated medwatch-reports: 9610612-2020-00287 (400477177 / sw981k), 9610612-2020-00288 (400477178 / sw986k).
 
Additional Manufacturer Narrative
Investigation results: to date there is no device available for investigation.The device history records have been checked for all available lot numbers and found to be according to the specification, valid at the time of production.There are no further complaints registered against the same lot numbers.On the basis of the current information and without the product for investigation, a clear conclusion can not be drawn.There is no indication for a material defect or manufacturing failure on the basis of the device history records.A capa is not necessary.
 
Additional Manufacturer Narrative
Investigation results: according of the analysis report of an external institute: all retrieved device components (superior endplate, polyethylene inlay, and inferior endplate) were examined macroscopically for signs of wear, iatrogenic damage, and impingement.The polyethylene inlay and inferior endplate showed signs of iatrogenic damage.The backside surface of the superior and inferior endplates had remnants of bone.The superior and inferior endplates and polyethylene inlay had evidence of damage consistent with impingement.Mating marks consistent with impingement were observed on the components.Machining marks and multidirectional scratches were observed on the articulating and backside surfaces of the polyethylene inlay.The articulating surface of the polyethylene inserts had evidence of machining marks and multidirectional scratches.All three components had evidence of damage consistent with impingement.Overall, the results of the stage i analysis are consistent with devices having a short implantation time, iatrogenic damage, and impingement.
 
Event or Problem Description
Additional data: level l5/s1.Gender: male.Implantation date: (b)(6) 2019.(implantation time 0.5 years).Explantation date: (b)(6) 2020.Reason for removal: severe back pain and right leg pain.Associated medwatch-reports: 9610612-2020-00287 (400477177/sw981k); 9610612-2020-00288 (400477178/sw986k).

Brand Name
ACTIV L PE-INLAY 8.5MM
Common Device Name
IMPLANTS SPINAL MOTION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10240973
Report Number9610612-2020-00286
Device Sequence Number16752222
Product Code MJO
UDI-Device Identifier04038653430949
UDI-Public4038653430949
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2024
Device Model NumberSW965
Device Catalogue NumberSW965
Device Lot Number52556405
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/26/2020
Supplement Date Received by Manufacturer07/02/2020
09/09/2020
02/12/2021
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date07/22/2020
10/07/2020
03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;